Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 48, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 15, 2017, 10:08 PM CDT for Fillmore County, Houston County, Winona County, Minnesota. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2017, 10:08 PM CDT (03:08 UTC)
- Expired
- May 15, 2017, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fillmore County, MN, Houston County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 10:15 PM CDT | HAIL 0.75 | 2 W Pilot Mound, MN | |
| May 15, 11:10 PM CDT | HAIL 1.25 | 2 Nw Houston, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WUUS53 KARX 160308
SVRARX
MNC045-055-169-160415-
/O.NEW.KARX.SV.W.0048.170516T0308Z-170516T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1008 PM CDT MON MAY 15 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southern Winona County in southeastern Minnesota...
Northern Houston County in southeastern Minnesota...
Northeastern Fillmore County in southeastern Minnesota...
* Until 1115 PM CDT
* At 1007 PM CDT, a severe thunderstorm was located near Fountain, or
near Preston, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Rushford around 1030 PM CDT.
Houston around 1040 PM CDT.
Hokah around 1050 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9211 4385 9208 4386 9206 4400 9144
4397 9141 4394 9136 4392 9136 4389 9132
4387 9131 4385 9128 4377 9124 4375 9125
4363 9214 4382 9223
TIME...MOT...LOC 0307Z 254DEG 41KT 4374 9206
HAIL...1.00IN
WIND...<50MPH
$$
JSB8 follow-up statements
395
WWUS53 KARX 160318
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1018 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1018 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1018 PM CDT, a severe thunderstorm was located near Lanesboro, or
11 miles northeast of Preston, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Rushford around 1025 PM CDT.
Houston around 1040 PM CDT.
Hokah around 1050 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9211 4385 9208 4386 9206 4400 9144
4397 9141 4394 9136 4392 9136 4389 9132
4387 9131 4385 9128 4377 9124 4375 9125
4363 9214 4382 9223
TIME...MOT...LOC 0318Z 254DEG 41KT 4378 9189
HAIL...1.00IN
WIND...<50MPH
$$
JSB961
WWUS53 KARX 160327
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1027 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1027 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1027 PM CDT, a severe thunderstorm was located over Rushford, or
17 miles south of Winona, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Houston around 1035 PM CDT.
Hokah around 1050 PM CDT.
La Crescent and Dakota around 1055 PM CDT.
La Crosse around 1100 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4383 9214 4400 9144 4397 9141 4394 9136
4392 9136 4389 9132 4387 9131 4385 9128
4377 9124 4375 9125 4367 9197
TIME...MOT...LOC 0327Z 254DEG 41KT 4381 9175
HAIL...1.00IN
WIND...<50MPH
$$
JSB117
WWUS53 KARX 160334
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1034 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1034 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1034 PM CDT, a severe thunderstorm was located near Rushford, or
13 miles south of Winona, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Houston around 1040 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4383 9214 4400 9144 4397 9141 4394 9136
4392 9136 4389 9132 4387 9131 4385 9128
4377 9124 4375 9125 4367 9197
TIME...MOT...LOC 0334Z 247DEG 37KT 4386 9170
HAIL...1.00IN
WIND...<50MPH
$$
JSB163
WWUS53 KARX 160342
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1042 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1042 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1042 PM CDT, a severe thunderstorm was located near Rushford, or
14 miles northeast of Preston, moving east at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Rushford around 1050 PM CDT.
Houston around 1110 PM CDT.
Hokah around 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4383 9214 4400 9144 4397 9141 4394 9136
4392 9136 4389 9132 4387 9131 4385 9128
4377 9124 4375 9125 4367 9197
TIME...MOT...LOC 0342Z 266DEG 22KT 4378 9183
HAIL...1.25IN
WIND...<50MPH
$$
JSB645
WWUS53 KARX 160348
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1048 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1048 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1047 PM CDT, a severe thunderstorm was located over Rushford, or
16 miles northwest of Caledonia, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Houston around 1100 PM CDT.
Hokah around 1110 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4383 9214 4400 9144 4397 9141 4394 9136
4392 9136 4389 9132 4387 9131 4385 9128
4377 9124 4375 9125 4367 9197
TIME...MOT...LOC 0347Z 254DEG 41KT 4380 9174
HAIL...1.50IN
WIND...<50MPH
$$
JSB169
WWUS53 KARX 160354
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1054 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1054 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1053 PM CDT, a severe thunderstorm was located near Houston, or 14
miles northwest of Caledonia, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Hokah around 1110 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Dresbach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4400 9144 4397 9141 4394 9136 4392 9136
4389 9132 4387 9131 4385 9128 4377 9124
4375 9125 4368 9185 4387 9198
TIME...MOT...LOC 0353Z 254DEG 41KT 4382 9164
HAIL...1.50IN
WIND...<50MPH
$$
JSB254
WWUS53 KARX 160402
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1102 PM CDT MON MAY 15 2017
MNC045-055-169-160415-
/O.CON.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1102 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN WINONA...NORTHERN HOUSTON AND NORTHEASTERN FILLMORE
COUNTIES...
At 1102 PM CDT, a severe thunderstorm was located near Rushford, or
12 miles northwest of Caledonia, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Houston and Hokah around 1115 PM CDT.
Other locations impacted by this severe thunderstorm include New
Hartford, Rushford Village, Mound Prairie, Money Creek and Dresbach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4400 9144 4397 9141 4394 9136 4392 9136
4389 9132 4387 9131 4385 9128 4377 9124
4375 9125 4368 9185 4387 9198
TIME...MOT...LOC 0402Z 265DEG 22KT 4377 9167
HAIL...1.00IN
WIND...<50MPH
$$
JSB824
WWUS53 KARX 160414
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1114 PM CDT MON MAY 15 2017
MNC045-055-169-160424-
/O.EXP.KARX.SV.W.0048.000000T0000Z-170516T0415Z/
Winona MN-Houston MN-Fillmore MN-
1114 PM CDT MON MAY 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINONA...NORTHERN
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES WILL EXPIRE AT 1115 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern Minnesota...and west central Wisconsin.
LAT...LON 4400 9144 4397 9141 4394 9136 4392 9136
4389 9132 4387 9131 4385 9128 4377 9124
4375 9125 4368 9185 4387 9198
TIME...MOT...LOC 0414Z 254DEG 41KT 4379 9156
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:39 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 15, 6:39 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 639 PM CDT Mon May 15 2017 .SHORT TERM...(This evening through Tuesday) Issued at 233 PM CDT Mon May 15 2017 Complex scenario this afternoon into the overnight concerning thunderstorm coverage and severe potential. As of 15.19Z, there is a narrow band of showers and thunderstorms from the Twin Cities to La Crosse to Richland Center along the leading instability gradient. These storms are producing some pea hail and brief heavy rain, but are otherwise not expected to produce widespread severe storms as they lift northeastward this afternoon. For much of the morning, convection allowing models (CAMs) were showing additional convective development by mid-afternoon across south-central MN into northern IA within 1500-2500 J/kg MLCAPE instability plume (surface dewpoints mid 50s to mid 60s) and 30 to 40 kts of 0-3 km shear as a weak short-wave lifted across the region. Latest HRRR/ESRL HRRR now appear to be backing away from that idea somewhat, or least delaying it until late afternoon/early evening, so overall confidence not as high as preferred this close to a potential event. If storms do develop, instability/shear profiles support large hail and damaging winds for areas mainly south of I-90. Farther north, severe potential is more limited. A second round of showers and thunderstorms is possible later this evening and into the overnight as an ill-defined surface warm front currently draped across central IA is forecast to lift northward with a strengthening low-level jet. Elevated storms north of the front could produce hail, but freezing levels around 12-13 kft may be a limiting factor for severe hail. Perhaps a greater threat will be locally heavy rainfall with training potential and PWATs around 1.5 inches, although placement of this precipitation is uncertain and dependent on the evolution of storms this afternoon. If, and it's a big if, the warm front can move far enough north early this evening and encounter a more unstable/pristine, moisture-rich boundary layer, cannot completely rule out an isolated tornado or damaging winds. Confidence in this scenario is very low. Warm front should lift north of I-90 by 12Z Tuesday, allowing for some lingering morning convection mainly north of I-94. Still expect a drying trend into the afternoon with periods of sunshine. Atmosphere becomes well capped with 925 hPa temperatures rising to between +21 and +24 Celsius. Assuming there is clean window with more sun than clouds, temperatures are likely to rise into the mid to upper 80s, but still cannot rule out some locations reaching 90 degrees. Tuesday still looking breezy to locally windy with roughly 30 to 35 kts in the well mixed boundary layer. This will result in frequent southerly gusts up to 35 mph, especially west of the MS River. .LONG TERM...(Tuesday night through Monday) Issued at 233 PM CDT Mon May 15 2017 Shower and thunderstorm chances return Tuesday night through Wednesday as a negatively-tilted 500 hPa closed low lifts northeastward from the Central Plains to the Upper Midwest. Despite strong shear, severe potential looks iffy at this point with a dirty warm sector. If substantial clearing/heating can occur ahead of the eastward advancing cold front, some severe storms will be possible. Latest GFS/NAM/ECMWF continue to show that the highest QPF will fall along and north of the surface low track from central MN into northern WI. Highs Wednesday will be cooler, generally in the 70s region-wide. Should see a brief dry period on Thursday with short-wave ridging aloft, although temperatures will be dropping into the 60s for highs. Precipitation chances return Friday into the weekend as a broad trough with multiple short-waves takes up residence across the the western two-thirds of the CONUS. Instability generally remains south of the forecast area, so thunder activity is unlikely. Temperatures will also be unseasonably cool with daily highs in the upper 50s to lower 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 639 PM CDT Mon May 15 2017 Scattered showers and thunderstorms are expected at the taf sites tonight. MVFR to IFR conditions are possible in and near any storms. This activity should lift north of the TAF sites after 10Z. VFR conditions are then expected. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Wetenkamp
Hazardous weather outlook, May 15, 9:02 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 902 PM CDT Mon May 15 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-170215- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 902 PM CDT Mon May 15 2017 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota and southwest into central Wisconsin. .DAY ONE...Tonight Additional thunderstorms are expected for the overnight hours. The most likely area for addition storm development appears to be along and north of the Interstate 90 corridor at this time. If the storms develop the main threats would be large hail and heavy rainfall which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will exist Tuesday morning and again Tuesday night through Wednesday evening. A few storms on Wednesday could pose a risk for severe weather. .SPOTTER INFORMATION STATEMENT... Reports of hail or any localized flooding would be appreciated for the overnight hours. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
In the hours before
Local storm report, May 15, 9:03 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL ELROY 43.74N 90.27W
05/15/2017 M0.75 INCH JUNEAU WI PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
0305 PM HAIL MAUSTON 43.80N 90.08W
05/15/2017 E0.75 INCH JUNEAU WI TRAINED SPOTTER
0359 PM HAIL SAINT ANSGAR 43.38N 92.92W
05/15/2017 E0.75 INCH MITCHELL IA PUBLIC
0545 PM TSTM WND DMG OSAGE 43.28N 92.81W
05/15/2017 MITCHELL IA LAW ENFORCEMENT
A FEW TREES AND POWER LINES BLOWN DOWN IN
OSAGE.
0550 PM HAIL 2 W ROCKFORD 43.05N 92.99W
05/15/2017 E0.25 INCH FLOYD IA FIRE DEPT/RESCUE
0557 PM TSTM WND GST MARBLE ROCK 42.96N 92.87W
05/15/2017 E60 MPH FLOYD IA FIRE DEPT/RESCUE
0559 PM HAIL 2 W ROCKFORD 43.05N 92.99W
05/15/2017 E0.88 INCH FLOYD IA FIRE DEPT/RESCUE
0602 PM HAIL ELMA 43.25N 92.44W
05/15/2017 E0.25 INCH HOWARD IA AMATEUR RADIO
0607 PM HAIL RIDGEWAY 43.30N 91.99W
05/15/2017 E1.00 INCH WINNESHIEK IA TRAINED SPOTTER
0607 PM HAIL 1 N DECORAH 43.32N 91.79W
05/15/2017 E0.25 INCH WINNESHIEK IA 911 CALL CENTER
0611 PM TSTM WND GST 3 S CHARLES CITY 43.02N 92.67W
05/15/2017 E60 MPH FLOYD IA FIRE DEPT/RESCUE
0611 PM HAIL 3 S CHARLES CITY 43.02N 92.67W
05/15/2017 E1.00 INCH FLOYD IA FIRE DEPT/RESCUE
0616 PM HAIL CHARLES CITY 43.07N 92.68W
05/15/2017 E0.25 INCH FLOYD IA FIRE DEPT/RESCUE
0620 PM TSTM WND GST NASHUA 42.95N 92.54W
05/15/2017 M75 MPH CHICKASAW IA PUBLIC
TIME ESTIMATED FROM RADAR. TREES DOWN IN
NASHUA.
0621 PM HAIL 2 SE CHARLES CITY 43.05N 92.65W
05/15/2017 E0.88 INCH FLOYD IA FIRE DEPT/RESCUE
0627 PM TSTM WND DMG NASHUA 42.95N 92.54W
05/15/2017 CHICKASAW IA TRAINED SPOTTER
NUMEROUS TREES BLOWN DOWN...SNAPPED...UPROOTED.
0628 PM HAIL 1 WNW IONIA 43.04N 92.48W
05/15/2017 M1.00 INCH CHICKASAW IA EMERGENCY MNGR
0634 PM HAIL 1 SSE NEW HAMPTON 43.05N 92.31W
05/15/2017 E0.25 INCH CHICKASAW IA PUBLIC
0634 PM TSTM WND DMG 1 S NASHUA 42.94N 92.54W
05/15/2017 CHICKASAW IA EMERGENCY MNGR
TREES BLOWN DOWN.
0638 PM HAIL 2 S NEW HAMPTON 43.03N 92.31W
05/15/2017 E2.00 INCH CHICKASAW IA EMERGENCY MNGR
REPORTED BY LAW ENFORCEMENT ON HIGHWAY 63 AT
EXIT 201.
0640 PM HAIL 2 NNE LITTLE TURKEY 43.16N 92.09W
05/15/2017 M2.00 INCH CHICKASAW IA AMATEUR RADIO
RIGHT ON CHICKASAW / WINNESHIEK CO. LINE.
0654 PM HAIL SPILLVILLE 43.20N 91.95W
05/15/2017 E1.50 INCH WINNESHIEK IA AMATEUR RADIO
0654 PM TSTM WND DMG SPILLVILLE 43.20N 91.95W
05/15/2017 WINNESHIEK IA AMATEUR RADIO
LOTS OF TREE DAMAGE REPORTED.
0655 PM HAIL SPILLVILLE 43.20N 91.95W
05/15/2017 E1.00 INCH WINNESHIEK IA AMATEUR RADIO
0656 PM TSTM WND GST CALMAR 43.18N 91.86W
05/15/2017 M82 MPH WINNESHIEK IA AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
0656 PM TSTM WND DMG CALMAR 43.18N 91.87W
05/15/2017 WINNESHIEK IA AMATEUR RADIO
TREES DOWN.
0657 PM TSTM WND DMG CALMAR 43.18N 91.86W
05/15/2017 WINNESHIEK IA STORM CHASER
TREES DOWN. ONE BUILDING WITH SIDING DAMAGE.
0659 PM HAIL CALMAR 43.18N 91.87W
05/15/2017 M2.00 INCH WINNESHIEK IA AMATEUR RADIO
0710 PM TSTM WND DMG OSSIAN 43.15N 91.76W
05/15/2017 WINNESHIEK IA AMATEUR RADIO
HIGHWAY 52 BLOCKED FROM DOWNED TREES IN
OSSIAN.
0710 PM TSTM WND DMG 3 S FRANKVILLE 43.14N 91.61W
05/15/2017 WINNESHIEK IA AMATEUR RADIO
NUMEROUS TREES DOWN.
0711 PM TSTM WND DMG 1 NNW FAYETTE 42.86N 91.81W
05/15/2017 FAYETTE IA LAW ENFORCEMENT
TREES DOWN AND ROOFS OFF BUILDINGS IN
NUMEROUS AREAS. CENTRAL PART OF COUNTY SEEMS
HARDEST HIT.
0722 PM HAIL MONONA 43.05N 91.39W
05/15/2017 E1.25 INCH CLAYTON IA 911 CALL CENTER
0722 PM TSTM WND DMG 2 E POSTVILLE 43.08N 91.53W
05/15/2017 CLAYTON IA LAW ENFORCEMENT
SIGNS BLOWN DOWN.
0722 PM TSTM WND GST MONONA 43.05N 91.39W
05/15/2017 E65 MPH CLAYTON IA LAW ENFORCEMENT
0742 PM TSTM WND DMG GUTTENBERG 42.79N 91.10W
05/15/2017 CLAYTON IA 911 CALL CENTER
ROOFS BLOWN OFF A FEW HOMES AND POWER LINES
DOWN.
0743 PM HAIL 1 SSE BRIDGEPORT 43.00N 91.05W
05/15/2017 E0.75 INCH GRANT WI 911 CALL CENTER
0746 PM TSTM WND GST CASSVILLE 42.72N 90.99W
05/15/2017 E60 MPH GRANT WI PUBLIC
TREES DOWN. RELAYED VIA EM.
0802 PM TSTM WND GST POTOSI 42.69N 90.71W
05/15/2017 M50 MPH GRANT WI EMERGENCY MNGR
0806 PM TSTM WND GST POTOSI 42.69N 90.71W
05/15/2017 U65 MPH GRANT WI EMERGENCY MNGR
0808 PM TSTM WND GST EDGEWOOD 42.64N 91.40W
05/15/2017 M30 MPH CLAYTON IA TRAINED SPOTTER
0813 PM TSTM WND DMG 3 NW ELLENBORO 42.81N 90.65W
05/15/2017 GRANT WI LAW ENFORCEMENT
DEBRIS BLOWN ACROSS HIGHWAY.
0820 PM TSTM WND GST CUBA CITY 42.60N 90.43W
05/15/2017 M68 MPH GRANT WI EMERGENCY MNGR
0823 PM HAIL MONTFORT 42.97N 90.43W
05/15/2017 E0.75 INCH GRANT WI EMERGENCY MNGR
0823 PM TSTM WND GST MONTFORT 42.97N 90.43W
05/15/2017 E60 MPH GRANT WI EMERGENCY MNGR
0825 PM TSTM WND GST HAZEL GREEN 42.53N 90.44W
05/15/2017 E60 MPH GRANT WI PUBLIC
ESTIMATED 50 TO 60 MPH WIND GUSTS. SMALL
BRANCHES DOWN.
0835 PM TSTM WND GST PLATTEVILLE 42.74N 90.48W
05/15/2017 M47 MPH GRANT WI AWOS
&&
SHEA/AEGERTERLocal storm report, May 15, 9:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG OSAGE 43.28N 92.81W
05/15/2017 MITCHELL IA EMERGENCY MNGR
DELAYED REPORT. TREES DOWN.
&&
CJASpecial weather statement, May 15, 9:15 PM CDT, 53 minutes before
Special Weather Statement National Weather Service La Crosse WI 915 PM CDT Mon May 15 2017 MNZ079-086>088-094>096-160500- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 915 PM CDT Mon May 15 2017 ...Thunderstorms Developing in Southeast Minnesota... At 915 PM CDT, isolated thunderstorms were developing in southeast Minnesota. Through midnight, these thunderstorms are expected to increase in coverage. A few of these thunderstorms may become strong. The main threats will be hail up to 1 inch and localized heavy rain which may result in localized flooding. Boyne
Local storm report, May 15, 9:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL CHESTER 44.01N 92.35W
05/15/2017 E1.00 INCH OLMSTED MN PUBLIC
&&
CJASpecial weather statement, May 15, 9:55 PM CDT, 13 minutes before
Special Weather Statement National Weather Service La Crosse WI 955 PM CDT Mon May 15 2017 MNZ079-086>088-094>096-160500- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 955 PM CDT Mon May 15 2017 ...Strong Thunderstorms Developing in Southeast Minnesota... Through midnight, strong thunderstorms will continue to develop in southeast Minnesota. A few of these thunderstorms may become severe with the main threats being large hail and localized heavy rain which may result in localized flooding. Boyne
Local storm report, May 15, 9:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 3 NW ROCHESTER 44.04N 92.52W
05/15/2017 E0.88 INCH OLMSTED MN PUBLIC
NICKEL SIZE HAIL AT INTERSECTION OF WEST
CIRCLE DRIVE AND HIGHWAY 14.
&&
CJAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:17 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 23 min |
| May 15, 10:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 41 min |
| May 15, 11:16 PM CDT | Special Weather Statement | ARX | Houston | 44 min |
| May 15, 11:19 PM CDT | Special Weather Statement | ARX | Winona | 56 min |
| May 15, 11:30 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 33 min |
| May 15, 11:49 PM CDT | Areal Flood Advisory | ARX | Olmsted, Wabasha, Winona | 3 hr |
| May 16, 12:12 AM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 7 hr |
| May 16, 12:18 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 22 hr |
| May 16, 6:58 AM CDT | Areal Flood Warning | ARX | Houston, Olmsted, Wabasha, Winona | 9 hr |
| May 16, 3:06 PM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 13 hr |
| May 16, 3:54 PM CDT | Special Weather Statement | ARX | Wabasha | 51 min |
| May 16, 4:17 PM CDT | Special Weather Statement | ARX | Olmsted, Wabasha | 58 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.